Alert archive / California / High Surf Advisories in 2011
High Surf Advisory 9, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high surf advisory at Mar 25, 2011, 3:09 PM PDT for 6 counties in California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2011, 3:09 PM PDT (22:09 UTC)
- Expired
- Mar 25, 2011, 11:20 PM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WHUS46 KMTR 252209 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 309 PM PDT FRI MAR 25 2011 ...LARGE NORTHWEST SWELL WILL IMPACT THE CENTRAL COAST THROUGH MIDNIGHT TONIGHT... CAZ006-505-509-529-530-260700- /O.EXP.KMTR.SU.W.0001.000000T0000Z-110325T2200Z/ /O.NEW.KMTR.SU.Y.0009.110325T2209Z-110326T0700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 309 PM PDT FRI MAR 25 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HIGH SURF WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE HIGH SURF WARNING IS NO LONGER IN EFFECT. * WAVES AND SURF: LARGE WEST SWELLS BETWEEN 13 AND 15 FEET WITH PERIODS OF 14 SECONDS UNTIL MIDNIGHT TONIGHT. * IMPACTS: LARGE WEST-NORTHWESTERLY SWELLS BETWEEN 13 AND 15 FEET WILL CREATE A DANGEROUS NEAR SHORE ENVIRONMENT. THESE CONDITIONS WILL RESULT IN STRONG RIP CURRENTS AND POSSIBLE SNEAKER WAVES. STEEPER BEACHES WILL SEE LARGE SHORE BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
106 WHUS46 KMTR 260620 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1120 PM PDT FRI MAR 25 2011 CAZ006-505-509-529-530-260730- /O.CAN.KMTR.SU.Y.0009.000000T0000Z-110326T0700Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1120 PM PDT FRI MAR 25 2011 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE HIGH SURF ADVISORY. NORTHWEST SWELL WILL CONTINUE TO DIMINISH BELOW 15 FEET TONIGHT. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 25, 2:20 PM PDT, 49 minutes earlier.
Area forecast discussion, Mar 25, 2:20 PM PDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
220 PM PDT FRI MAR 25 2011
.DISCUSSION...AS OF 2:15 PM PDT FRIDAY...SCATTERED SHOWERS CONTINUE
THIS AFTERNOON WITH UP TO 1/3 INCH OF RAIN REPORTED IN AREA RAIN
GAUGES SINCE 7 A.M. MOST SHOWERS PRODUCED LESS THAN 1/10 INCH.
TEMPERATURES...FOR THE MOST PART...ARE RUNNING WARMER TODAY COMPARED
TO YESTERDAY AND ARE EXPECTED TO PEAK IN THE MID TO UPPER 50S.
ANOTHER STORM SYSTEM IS HEADING TOWARD NORTHERN AND CENTRAL
CALIFORNIA AT THIS TIME AND WILL ENTER SAN FRANCISCO/S NORTH BAY
THIS EVENING. THE SYSTEM IS NOT AS POTENT AS YESTERDAY/S BUT WILL
HAVE ENOUGH MOISTURE WITH IT TO PRODUCE SOME MODERATE TO HEAVY
RAINFALL. ALSO...THE LOW LEVEL FLOW IS WEAKER SO LESS ENHANCEMENT
OVER THE HIGHER TERRAIN IS EXPECTED. THE SYSTEM WILL WORK ITS WAY
SOUTHEASTWARD TONIGHT INTO SATURDAY SPREADING RAIN ACROSS THE AREA.
RAINFALL AMOUNTS FOR TONIGHT AND SATURDAY ARE EXPECTED TO RANGE FROM
THE 3/4 TO 1.5 INCHES IN THE NORTH BAY...1/2 TO 1 INCH IN THE HEART
OF THE BAY AREA...3/4 TO 1.5 INCHES IN THE SANTA CRUZ MOUNTAINS AND
FROM A FEW TENTHS IN SOUTHERN MONTEREY COUNTY TO 1 INCH IN THE SANTA
LUCIA MOUNTAIN RANGE.
THE GROUND REMAINS SATURATED SO THE ADDITIONAL RAIN WILL QUICKLY RUN
OFF CAUSING THE POSSIBILITY OF LOCALIZED FLOODING. THE LARGE RIVERS
ARE EXPECTED TO REMAIN WELL WITHIN THEIR BANKS. HOWEVER...SMALL
STREAMS AND FAVORED URBAN AREAS WILL NEED TO BE MONITORED AS THE
FRONT MOVES THROUGH THE REGION TONIGHT AND SATURDAY MORNING.
SHOWERS WILL LINGER INTO SATURDAY AFTERNOON AS MOIST NORTHWEST UPPER
LEVEL FLOW FOLLOWS THE DISTURBANCE. THIS NORTHWEST FLOW WILL ALLOW
ONE MORE SHORT WAVE TROUGH TO DIP FAR ENOUGH SOUTH TO KEEP RAIN IN
THE FORECAST FOR SUNDAY. THE BEST CHANCE FOR RAIN WILL BE FROM THE
SAN FRANCISCO BAY AREA NORTHWARD.
ON MONDAY...A RIDGE WILL BEGIN TO BUILD JUST OFFSHORE INITIATING
DRIER AND WARMER CONDITIONS. THE RIDGE WILL PUSH THE STORM TRACK TO
THE NORTH...BUT LATE ON TUESDAY THE BASE OF A TROUGH WILL JUST
BRUSH THE SAN FRANCISCO BAY AREA CAUSING A SLIGHT CHANCE FOR RAIN.
THE RIDGE WILL THEN STRENGTHEN THROUGH THE REMAINDER OF THE WEEKEND
RESULTING IN ABOVE NORMAL AFTERNOON TEMPERATURES AND SUNNY
AFTERNOONS.
&&
.AVIATION...AS OF 11:10 AM FRIDAY...AN UNSETTLED POST FRONTAL
ENVIRONMENT WILL MAINTAIN SCATTERED SHOWERS ACROSS THE REGION THROUGH
THE EARLY AFTERNOON. CIGS WILL REMAIN MAINLY ABOVE 3500 FT WITH THE
EXCEPTION OF ISOLATED SHOWER THAT PASSES THROUGH WHICH MAY LOWER CIGS
TO 2500 FT. A BRIEF BREAK IN THE SHOWERS IS EXPECTED THIS EVENING AS
ONE SYSTEM EXITS THE REGION AND THE NEXT SYSTEM MOVES IN. SHOWERS
ARE EXPECTED TO RETURN TO THE NORTH BAY AFTER MIDNIGHT TONIGHT AND
REACH THE BAY AREA AFTER 10Z SATURDAY. RAIN WILL SPREAD SOUTH TO THE
MONTEREY BAY REGION BY APPROX. 13Z. WET RUNWAYS ARE EXPECTED
SATURDAY MORNING.
VICINITY OF KSFO...SCATTERED SHOWERS LIKELY THROUGH THE EARLY
AFTERNOON WITH VFR CIGS EXPECTED THROUGH THIS EVENING. WINDS WILL
BE PREDOMINANTLY OUT OF THE SOUTH SOUTHWEST. HOWEVER SHOWERS IN THE
VCNTY WILL RESULT SHIFTY WINDS INTO THE AFTERNOON. SOUTH TO
SOUTHEASTERLY WINDS EXPECTED ONCE AGAIN TONIGHT AHEAD OF THE NEXT
SYSTEM. A BRIEF BREAK IN THE SHOWERS EXPECTED THIS EVENING WITH RAIN
AND MVFR CIGS EXPECTED TO RETURN TO THE BAY AREA AFTER 10Z EARLY
SATURDAY MORNING. WET RUNWAYS ARE EXPECTED SATURDAY MORNING.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...SCATTERED SHOWERS LIKELY THROUGH THE
MORNING HOURS WITH MVFR CIGS EXPECTED THROUGH TONIGHT. WINDS WILL
SWITCH BACK TO THE WEST SOUTHWEST THIS MORNING THEN BACK TO THE
SOUTHEAST OVERNIGHT AHEAD OF THE NEXT SYSTEM. A BRIEF BREAK IN THE
SHOWERS EXPECTED THIS EVENING WITH RAIN EXPECTED TO RETURN TO THE
MONTEREY BAY AREA AROUND 13Z SATURDAY MORNING. WET RUNWAYS ARE
EXPECTED SATURDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL COASTAL WATERS AND SFO BAY.
...SCA FOR ROUGH BAR...SFO BAR.
...HIGH SURF ADVISORY FOR ENTIRE COAST.
&&
PUBLIC FORECAST: EVANS
AVIATION/MARINE: CWHazardous weather outlook, Mar 25, 5:36 AM PDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 536 AM PDT FRI MAR 25 2011 CAZ006-505-509-529-530-261245- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 536 AM PDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT A SERIES OF STORMS HAVE GENERATED LARGE OCEAN SWELL WHICH WILL CREATE LARGE BREAKERS AT AREA BEACHES TODAY. A HIGH SURF WARNING IS IN EFFECT THROUGH 3 PM PDT FRIDAY. * HIGH SURF WARNING.....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * SHOWERS WILL CONTINUE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT. LOCALLY HEAVY RAIN MAY OCCUR LATE FRIDAY NIGHT INTO SATURDAY MORNING...PARTICULARLY IN THE NORTH BAY. SOME MINOR FLOODING MAY OCCUR. ALSO...ADDITIONAL ROCK SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN AREAS OF STEEP TERRAIN. DRIER WEATHER IS FORECAST STARTING ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506>508-510>513-516>518-528-261245- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 536 AM PDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...FRIDAY AND FRIDAY NIGHT SHOWERS WILL CONTINUE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT. LOCALLY HEAVY RAIN MAY OCCUR LATE FRIDAY NIGHT INTO SATURDAY MORNING...PARTICULARLY IN THE NORTH BAY. SOME MINOR FLOODING MAY OCCUR. ALSO...ADDITIONAL ROCK SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN AREAS OF STEEP TERRAIN. DRIER WEATHER IS FORECAST STARTING ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:03 PM PDT | Flash Flood Warning | MTR | San Mateo | 2 hr |
| Mar 24, 5:27 PM PDT | Flash Flood Warning | MTR | Monterey | 3 hr |
| Mar 24, 9:58 PM PDT | Small Craft Advisory for Hazardous Seas | MTR | 26 hr | |
| Mar 25, 3:09 PM PDT | Small Craft Advisory | MTR | 24 hr |
Nearby
High Surf Advisories in California, 2011Every high surf advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.